Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have QT syndrome from prescription drugs. Will it become normal after stopping medicine?

I have QT syndrome from prescription drugs. Will this QTc go back to normal after stopping the medications? Even if the offending medications were taken for a considerable amount of time? (9 months of Clarithromycin, followed by 6 months of azithromycin. Was also taking effexor and or celexa during this entire period of time, along with ambien, ativan, and remeron.. Then was on lithium for about 4 months as well. I've been off the clarithro and azithro for about 4 months. I've been off the lithium for about a month. I've been off the prozac for about 1 week. (it was used to replace the effexor about 2 or 3 months ago). IS IT POSSIBLE that permanent damage was done to my heart and my QTc will never correct back to where it was before the drug therapy?
Asked On : Sat, 20 Apr 2013
Answers:  3 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,   ,  
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

If it was caused by the drug, it will regress with withdrawal of the drug.
In a few, it might just have unmasked previously underlying pathology.

What is the need for so many? Can a single drug do? Why the macrolide antibiotic for so long?
You need follow up by Psychiatrist AND Cardiologist.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 21 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. Many medications can cause long QT syndrome. Fortunately, in most of the cases, it is reversible after the medication(s) are stopped. The only case which may not be reversible is that the patient has also congenital long QT syndrome which is not common. Prozac, cipralex and many medications like these medications can cause it. taking more than one drug which can cause this issue is dangerous, because increases the chance. I wish you a good health.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for choosing health care magic for posting your query.
Many psychootropic drugs cause QTc changes. I can understand your concerns, but most likely the QTc problem will go down after starting the drugs.
Its only if the QTc is prolonged cause of some other reason other than the drugs, then it may stay.
At present you can stay assured about the reversal of changes, it may take some time though.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Sat, 20 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor